Flash Flood, Miami
- When
- July 1, 6:45 AM EST to 7:45 AM EST
- Where
- Miami County, 1.48 mi SSW of West Milton to 1.4 mi SSW of West Milton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -84.340
Water was flowing over Jay Road.
A cold front sagged down into the Ohio Valley region and eventually stalled out. This boundary was the focus for showers and thunderstorms to develop in a saturated environment, producing heavy rainfall, runoff, and flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A cold front sagged down into the Ohio Valley region and eventually stalled out. This boundary was the focus for showers and thunderstorms to develop in a saturated environment, producing heavy rainfall, runoff, and flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 5:16 AM EST, 1 hour 29 minutes earlier.
Area Forecast Discussion National Weather Service Wilmington OH 616 AM EDT Tue Jul 1 2025 .SYNOPSIS... Showers and thunderstorms will be possible today in advance of a cold front. Precipitation will come to an end for Tuesday evening and fog will be possible across portions of the region for Tuesday night. After a brief moderation in temperatures, warmer temperatures will start to work back into the region into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... One area of precipitation across eastern portions of the region has decreased in coverage and moved out of the region. There is then a lull in the precipitation and also breaks in the cloud cover. Due to this have some patchy fog mention in. There are already some showers starting to develop across the Tri-State in advance of a larger area of showers and thunderstorms over Indiana. Expect additional shower and some thunderstorm activity to move into the region later in the overnight and into the day on Tuesday. Cannot rule out an isolated strong to severe storm with damaging winds the primary threat across primarily the southern and southeastern portions of the region today. In addition pockets of heavier rainfall will lead to the potential for localized flooding issues. A cold front will move through late in the day. Temperatures will be cooler today with highs in the low to middle 80s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Cold front will continue to move through during the evening. Precipitation will quickly come to an end. While drier air will start to work in there will be some lingering low level moisture and therefore have patchy fog in across the southeastern half of the forecast area primarily near and southeast of Interstate 71. Also have patchy dense fog in the river valleys. Temperatures on Wednesday are expected to be in the low to middle 80s with dewpoints in the 60s. CAA cu will be present. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... On Wednesday evening, an area of surface high pressure will be centered over the middle Mississippi Valley region, extending northeastward into the Ohio Valley. The upper level pattern will exhibit troughing over the northeastern states and Quebec, and ridging building into the central part of the CONUS. The ridging will begin to move east through the end of the week and into the weekend. This will put the ILN CWA into a pattern that will trend warmer with time. Conditions look to be generally dry, with the area a little too close to the center of the ridge (and the associated surface high) to be in a favorable location for storm development. Could probably be a very low chance of some showers and storms in northern Indiana and Ohio on Thursday and Friday, but chances in the ILN forecast area would be very low confidence at most. Dry weather is now forecast for Saturday as well, with the ridge remaining well-established. Since precipitation will not be the main concern through this period, a return to hot temperatures may be the bigger issue -- with highs reaching the lower 90s by Saturday. As of now, it looks like dewpoints may stay low enough to keep the area out of heat advisory criteria. By Sunday, there is more variance from model-to-model, but some signs that the ridge may begin to break down a bit as a shortwave approaches from the west. Chances for thunderstorms look perhaps a little higher for Sunday and Monday, but confidence remains low in any specifics. Temperatures should stay warm on Sunday (lower 90s) before starting to fall slightly early in the week (upper 80s on Monday). While chances for storms will exist for Sunday and beyond, as of now, no clear signs for organized convection or significant hazards through the extended forecast period. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... An area of showers and some embedded thunder continues to move across the region. Showers and some thunderstorms will be possible into the early afternoon hours. MVFR cigs and vsbys will be possible at times with this area of precipitation. There will then be a brief lull or decrease in activity before the cold front moves through later in the day. Have one or two hours of showers with that feature. There will be several wind shifts through the TAF period. Skies will start to clear out at the end of the TAF period and have some fog developing during that time. OUTLOOK...No significant weather is expected at this time. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Hatzos AVIATION...
Hazardous Weather Outlook National Weather Service Wilmington OH 432 AM EDT Tue Jul 1 2025 INZ050-OHZ026-034-035-042>046-051-052-020845- Wayne-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union-Delaware-Miami- Champaign- 432 AM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for east central Indiana, central Ohio and west central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ058-059-066-OHZ053>056-060>065-070>072-020845- Fayette-Union-Franklin-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton- 432 AM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, central Ohio, southwest Ohio and west central Ohio. .DAY ONE...Today and tonight. Heavy rain will be possible at times today. Localized flooding will be possible with some of the storms today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-020845- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross- Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 432 AM EDT Tue Jul 1 2025 This Hazardous Weather Outlook is for southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio and southwest Ohio. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms will be possible today with damaging winds the primary threat. Localized flooding will also be possible with the storms. Patchy fog, some of which might be dense in spots with visibility a quarter of a mile or less, will be possible overnight tonight into early Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Preliminary Local Storm Report
National Weather Service Wilmington OH
210 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM Flood 5 ENE Chillicothe 39.37N 82.89W
06/29/2025 Ross OH Public
Delayed report from Sunday night. High water
on Dry Run Road south of Graves Road.
&&
HATZOSPreliminary Local Storm Report
National Weather Service Wilmington OH
453 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM Flood 5 WNW Dillsboro 39.05N 85.14W
07/01/2025 Ripley IN 911 Call Center
High water reported on roadway on US 50 at
County Road 675 East.
&&
ANPreliminary Local Storm Report
National Weather Service Wilmington OH
511 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM Flood 5 ESE Versailles 39.03N 85.17W
07/01/2025 Ripley IN Emergency Mngr
Water on South Friendship Road just south of
East County Road 300 South.
&&
HATZOSPreliminary Local Storm Report
National Weather Service Wilmington OH
610 AM EDT Tue Jul 1 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM Flood 5 WNW Dillsboro 39.05N 85.14W
07/01/2025 Ripley IN 911 Call Center
Flooding continues. Multiple reports of
water over roadways.
&&
ANThe Cincinnati radar (KILN), 74 km away, was scanning. The volume nearest the first event began at 11:42 UTC.
19 flood, 17 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Water was flowing over Jay Road.
Little Creek Road between Frankfort and State Route 28 was closed due to rushing water over the roadway.
Crawford Road was closed due to high standing water.
Rushing water was reported along the 9000 block of Bear Run Road.
A tree was downed along Harris and Carbon Hill Buchtel Roads.
High water was reported to be flowing across Opossum Hollow Road near the intersection with State Route 374.
A portion of Winchester Southern Road was washed out.
A culvert along McDonald Hill Road was washed out.
Homes along Little Creek Road were evacuated due to high water.
Thornton-Sprung Road at Walnut Creek Road was flooded.
Anderson Station Road near Maple Grove Road was washed out.
Tarlton Road and Zane Trail Road were closed due to high standing water.
State Route 159 was covered by approximately six inches of water.
Tarlton Adelphi Road was closed due to high standing water.
Island Road was closed due to high standing water.
Yoctangee Park was flooded with high standing water.
Maple Grove Prairie and Dog Park was flooded by high standing water.
Two culverts were washed out along Sixteenth Road, with significant scarring of the landscape.
Rushing water pushed debris up against the inlet of a culvert, causing water to back up and wash out the roadway.
Multiple large trees were uprooted out of saturated soils. The trees fell onto communication and power lines.
U.S. Route 35 had standing water covering a portion of the roadway. Banks were full on both sides of the highway.
The bridge on Maple Grove Road was closed due to flood debris piling up under and along the bridge.
Watt Street was reported to have water flowing across it.
High water was reported over Edwards Road.
A portion of the Kroger Parking lot flooded along Hargus Creek.
Water was flowing over State Route 56 and Hayesville Road, causing the intersection to be closed by law enforcement.
Hocking Hills State Park reported that a tree fell onto a hiker in Conkles Hollow State Nature Preserve. The cause was estimated to be hillside instability due to several days of moderate to heavy rainfall.
Water was flowing over Main Street and the road was completely blocked by water.
Water was flowing over Sisk Road.
State Route 56 was covered by slow rising standing water.
Carbon Hill Buchtel Road and Harris Road both flooded along Monday Creek.
Standing water surrounded the outbuildings between Salt Creek and Victory Drive.
Standing water was reported over State Route 180, just west of Laurelville and Salt Creek.
High water was reported over the road in the 12000 block region of Big Pine Road.
High water was reported over Geiger Road near State Route 93.
Overland flooding was reported outside of Laurelville with standing water covering fields.
Standing high water was reported across Big Pine Road near State Route 56 southeast of Laurelville.
High water was reported near Dawley New Pittsburgh Road and State Route 278.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Flash Flood, Hocking | 2025-07-01 | 69 | Female | Under Tree | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2025Every state in 2025This day in weather historyWarnings in Ohio, July 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262753, 1262754, 1266835, 1262755, 1266854, 1262756, 1262757, 1262758, 1262759, 1262760, 1262762, 1266836, 1266837, 1266838, 1266839, 1266840, 1266841, 1274316, 1274320, 1274317, 1266842, 1262763, 1262764, 1266843, 1266844, 1266832, 1267746, 1266833, 1266834, 1266845, 1266846, 1266847, 1266848, 1266849, 1266850, 1266851, 1266852, 1266853.